A family of symmetric, optimized quadrature rules for pentatopes

David M. Williams, Cory V. Frontin, Edward A. Miller, David L. Darmofal

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

This article introduces a new family of quadrature rules for integrating smooth functions on 4-dimensional simplex elements (i.e. pentatopes). These quadrature rules have 1, 5, 15, 35, 70, and 126 points, and are capable of exactly integrating polynomials of degrees 1, 2, 3, 5, 6, and 8, respectively. One main advantage of these rules, is that they have a ‘pentatopic number’ of points, which means that they can exactly interpolate 4-dimensional polynomials of degrees 0 through 5. As a result, the proposed rules can be used for both quadrature and interpolation purposes. Furthermore, these rules are fully symmetric, as they remain invariant under affine transformations (rotations and reflections) of the pentatope back to itself. In addition, these rules are optimal, in the sense that the truncation error associated with each rule has been minimized via a rigorous optimization procedure. Finally, they have positive weights, and all quadrature points reside strictly within the interior of the pentatope.

Original languageEnglish (US)
Pages (from-to)1405-1420
Number of pages16
JournalComputers and Mathematics with Applications
Volume80
Issue number5
DOIs
StatePublished - Sep 1 2020

All Science Journal Classification (ASJC) codes

  • Modeling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'A family of symmetric, optimized quadrature rules for pentatopes'. Together they form a unique fingerprint.

Cite this